Alert archive / Alabama / River Flood Warnings in 2018

River Flood Warning 49, NWS Tallahassee, FL

December 2, 2018Dale County, Alabama

NWS Tallahassee, FL issued this river flood warning at Dec 2, 2018, 1:07 PM CST for Dale County, Alabama. It took effect at Dec 2, 2018, 3:28 PM CST. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Dec 2, 2018, 1:07 PM CST (19:07 UTC)
In effect from
Dec 2, 2018, 3:28 PM CST
Expired
Dec 3, 2018, 4:17 PM CST
In force
25 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Dale County, AL

The radar

The Ft Rucker radar (KEOX), 21 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Choctawhatchee River near Newton (SR 134) (NEWA1).

Action stage
14 ft
Minor stage
19 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

833 
WGUS42 KTAE 021907
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM EST Sun Dec 2 2018

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Alabama... 

  Choctawhatchee River near Newton (SR 134) affecting Dale County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC045-031906-
/O.NEW.KTAE.FL.W.0049.181202T2128Z-181203T2217Z/
/NEWA1.1.ER.181202T2128Z.181203T0600Z.181203T1017Z.NO/
107 PM CST Sun Dec 2 2018

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Choctawhatchee River near Newton (SR 134).
* From this afternoon, or until the warning is cancelled.
* At 12:30 PM Sunday the stage was 18.5 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast: Rise above flood stage by late this afternoon and 
  continue to rise to near 19.5 feet by after midnight tomorrow. The 
  river will fall below flood stage by early tomorrow.
* Impact: At 19.0 feet: Minor flooding will begin to affect farmland 
  in low lying areas near the Choctawhatchee River.

&&

LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553


$$
1 follow-up statement
528 
WGUS82 KTAE 030140
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
840 PM EST Sun Dec 2 2018

...The Flood Warning is cancelled for the following rivers in 
Alabama...
 
  Choctawhatchee River near Newton (SR 134) affecting Dale County
  
...The Flood Warning continues for the following rivers in Florida...
 
  Choctawhatchee River near Bruce (SR 20) affecting Walton and 
  Washington Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC045-030210-
/O.CAN.KTAE.FL.W.0049.000000T0000Z-181203T2217Z/
/NEWA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
740 PM CST Sun Dec 2 2018

The Flood Warning is cancelled for
  the Choctawhatchee River near Newton (SR 134).
* At  7:30 PM Sunday the stage was 17.0 feet.
* Flood stage is 19.0 feet.
* Forecast: The river crested below flood stage at 18.7 feet. The 
  river will fall to 10.9 feet by .
* Impact: At 19.0 feet: Minor flooding will begin to affect farmland 
  in low lying areas near the Choctawhatchee River.

&&

LAT...LON 3133 8547 3132 8560 3120 8566 3120 8575 3137 8566 3140 8553


$$

FLC131-133-040139-
/O.EXT.KTAE.FL.W.0044.181204T1120Z-000000T0000Z/
/BRUF1.1.ER.181204T1120Z.181207T1800Z.000000T0000Z.NO/
740 PM CST Sun Dec 2 2018

The Flood Warning continues for
  the Choctawhatchee River near Bruce (SR 20).
* From late Monday night, or until the warning is cancelled.
* At  6:45 PM Sunday the stage was 10.1 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: Rise above flood stage by Tuesday morning and continue to
  rise to near 15.1 feet by Wednesday morning.
* Impact: At 16.0 feet: Portions of Big Cedar, Cowford, and 
  Choctawhatchee River Roads in Walton County are impassible above 
  this level. Structures in the area not elevated begin flooding. 
  Portions of Choctaw Road in Washington County begin to flood along 
  with Strickland Road in the far southwestern portion of the county.
  

&&

LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 2, 11:41 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Dec 2, 11:41 AM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1241 PM EST Sun Dec 2 2018

.AVIATION...
[Through 18Z Monday]

SHRA and TSRA will continue around the TAF sites through tonight.
While TAFs show most likely timing of TSRA, thunderstorms are
possible outside of those times. CIGS will continue to vary
mainly around MVFR, however expect conditions to fall to LIFR to
IFR overnight.

&&

.PREV DISCUSSION [1028 AM EST]...

.NEAR TERM [Through Today]...

A cold front associated with a strong low pressure area is analyzed
across N/C AL southwest through southern Mississippi. This front is
expected to move towards and into our area today and then stall by
the end of the day from roughly Albany to Panama City. Southwest
mid/upper flow will remain and becoming parallel to the surface
front so training of showers and storms and a continued threat for
flash flooding will continue today. Probabilities of heavy rainfall
have increased to the east of the previous flash flood watch so I
have extended the watch eastward to along and just east of I-75.

Hi Res models continue to indicate enough decent MLCAPE and Bulk
Shear to warrant a severe risk through the day. Damaging winds and
and isolated tornado or two will be the main threats. SPC has
outlooked our entire area in a marginal risk of severe weather and
areas from Dothan, Marianna, and Tallahassee northeastward are
outlooked in a slight risk for severe weather.

.SHORT TERM [Tonight Through Tuesday]...

Heavy rain and isolated severe thunderstorm threat will persist
through Monday. Threat will gradually shift out of SE AL during
the time frame but the FFA was still extended for all areas in our
CWA except the southern Big Bend counties. Greatest flooding risk
will be over the GA and FL counties that have already seen
excessive rains of 3-6 inches. Conditions will dry out Monday
Night behind a rather strong cold front. Much less humid and
turning cooler on Tuesday.

.LONG TERM [Tuesday Night Through Sunday]...

Dry weather is expected through Friday as high pressure dominates.
Temperatures will start quite chilly but steadily warm during the
late week timeframe. Next rain chances arrive with what looks to
be another active front next weekend.

.MARINE...

Winds and seas will gradually subside today into tonight and
remain lower on Monday. Showers and thunderstorms will persist
over the waters into Monday. Winds and seas higher near
thunderstorms. A cold front will push through the waters by
Tuesday ushering in a period of strong northwesterly winds.

.FIRE WEATHER...

Other than low dispersions, widespread rainfall will preclude any
fire weather concerns through the period.

.HYDROLOGY...

A flash flood watch remains in effect for all but the southern Big
Bend through Monday and significant rises on many area rivers are
occurring and expected to continue. Three to locally six inches
of rain fell in several swaths across areas near and north of I-10
since Saturday morning. An additional one to three inches of rain
is expected through Monday with localized amounts of three to
five inches possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   65  75  53  62  36 /  70  90  20  10   0
Panama City   64  72  52  60  38 /  80  80  20   0   0
Dothan        58  69  46  55  33 /  70  70  10   0   0
Albany        60  70  48  58  34 /  80  70  10   0   0
Valdosta      65  74  52  61  36 /  70  90  30  10   0
Cross City    66  76  59  66  39 /  50  90  40  10   0
Apalachicola  66  74  55  63  39 /  70  90  30  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday evening for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
     Jackson-Leon-Liberty-North Walton-South Walton-Washington.

     High Rip Current Risk until 7 PM EST /6 PM CST/ this evening for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...Flash Flood Watch through Monday evening for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Flash Flood Watch through Monday afternoon for Coffee-Dale-
     Geneva-Henry-Houston.

GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Johnstone
LONG TERM...Johnstone
AVIATION...Fieux
MARINE...Johnstone
FIRE WEATHER...Johnstone
HYDROLOGY...Johnstone

In the hours before

Local storm report, Dec 2, 10:49 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1149 AM EST SUN DEC 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      1 SE OAKLAND            31.66N 84.25W
12/02/2018                   LEE                GA   EMERGENCY MNGR

            APPROXIMATELY 20-30 HOMES WITH WATER IN
            THEM. MULTIPLE ROADS CLOSED ACROSS THE
            COUNTY.

&&

JLF
Local storm report, Dec 2, 10:56 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1156 AM EST SUN DEC 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     TSTM WND DMG     OMEGA                   31.34N 83.59W
12/02/2018                   TIFT               GA   911 CALL CENTER

            TREES DOWN AND CENTER PIVOT IN THE ROAD NEAR
            HWY 319 AND TY TY OMEGA ROAD.

&&

JLF
Local storm report, Dec 2, 11:05 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1205 PM EST SUN DEC 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     FLOOD            1 ENE FITZGERALD MUNICI 31.69N 83.25W
12/02/2018                   BEN HILL           GA   PUBLIC

            FLOODING IN PARKING LOT NEAR FITZGERALD.

&&

JLF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 6:37 PM CSTSpecial Weather StatementTAEDale, Geneva53 min
Dec 1, 10:51 PM CSTSpecial Weather StatementTAEHouston39 min
Dec 1, 10:58 PM CSTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston47 min
Dec 1, 11:27 PM CSTSevere Thunderstorm WarningTAEHenry, Houston48 min
Dec 2, 1:24 AM CSTSevere Thunderstorm WarningTAECoffee, Dale, Geneva, Henry, Houston51 min
Dec 2, 1:54 AM CSTSevere Thunderstorm WarningTAEDale, Henry, Houston51 min
Dec 2, 2:25 AM CSTAreal Flood AdvisoryTAECoffee, Dale, Geneva, Henry, Houston3 hr
Dec 2, 2:26 AM CSTSevere Thunderstorm WarningTAEHenry49 min
Dec 2, 2:43 AM CSTAreal Flood AdvisoryTAEHouston2 hr
Dec 2, 3:43 AM CSTSevere Thunderstorm WarningTAEGeneva, Houston47 min
Dec 2, 4:02 AM CSTTornado WarningTAEDale, Geneva, Henry, Houston28 min
Dec 2, 4:20 AM CSTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston40 min
Dec 2, 4:41 AM CSTAreal Flood AdvisoryTAEHouston2 hr
Dec 2, 5:32 AM CSTAreal Flood AdvisoryTAEDale, Geneva, Houston58 min
Dec 2, 7:03 AM CSTSevere Thunderstorm WarningTAEHouston42 min

Nearby

River Flood Warnings in Alabama, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.